MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS; COMPUTER ASSISTED SURGERY SYSTEM

ORTHALIGN, INC. ORTHALIGN PLUS; COMPUTER ASSISTED SURGERY SYSTEM
Model Number 403349
Medical Device Problem Code Failure To Adhere Or Bond (1031)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An orthalign plus system was used for navigation in a total hip arthroplasty procedure.The surgeon completed the initial femoral registration for the change in leg length measurement.The surgeon then completed the registrations and navigation for the acetabular shell placement.During the second femoral registration to measure the change from initial position for leg length measurement, the surgeon discovered that the registration tack had loosened from the bone.The surgeon removed the tack and discarded it.He was not able to complete the leg length measurement.No specific issue was identified with the device that may have caused the issue.The surgeon noted that the patient had soft bone, and this may have contributed.Since the part was not returned, we were not able to inspect it.We reviewed the manufacturing and inspection records for the lot and did not discover any anomalies or issues related to the event.Device not returned.
 
Event or Problem Description
A surgeon reported that he completed a hipalign case the prior day."everything was going smoothly until i went to take my final measurement and realized that my femoral tack had come loose." the surgeon removed the tack, but was unable to get a final measurement for the change in leg length.It wasn't immediately clear to the surgeon what had caused the tack to come loose.

Brand Name
ORTHALIGN PLUS
Common Device Name
COMPUTER ASSISTED SURGERY SYSTEM
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia, suite 500
aliso viejo CA 92656
MDR Report Key6685425
Report Number3007521480-2017-00004
Device Sequence Number1039698
Product Code OLO
UDI-Device Identifier00851977007666
UDI-Public00851977007666
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number403349
Device Catalogue Number403349
Device Lot Number17041401BB
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2017
Initial Report FDA Received Date07/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR
Patient Weight68